MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR NECK G 12/14 NECK TAPER USE WITH +0 HEADS ONLY; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR NECK G 12/14 NECK TAPER USE WITH +0 HEADS ONLY; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10: cat# 00877503602 lot# 3141157 biolox⮠delta, ceramic femoral head, m, 㸠36/0, taper 12/14 cat# 00620205822 lot# 65712881 shell porous with cluster holes 58 mm cat# 00625006525 lot# j7459469 bone scr 6.5x25 self-tap cat# 00625006530 lot# 65915092 bone scr 6.5x30 self-tap cat# 00630505836 lot# 65578308 liner standard 3.5 mm offset 36 mm i.D.For use with 58 mm o.D.Shell multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 02685 the customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the surgeon that the patient underwent an initial hip procedure and was revised approximately three months later due to a fall and subsequent periprosthetic femur fracture.There were no reported surgery complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}: updated: d4; g3; h2; h3; h4; h6.It was reported patient was riding a bike and had a fall from the bike causing the periprosthetic fracture.The components are not related to cause of the fall.A periprosthetic fracture is a break in the bone near or around the site of an implant.During the joint replacement surgery, a series of events occur which compromises the integrity of the long bones around the joint which include reaming, rasping, irrigating, impacting, and drilling.The implant is then inserted and secured into these bones either by cement, press-fit force, or bone matrix integration which can take varying amounts of time to become secure in the bone.As the bone is healing, it is more susceptible to damage and fracture from external trauma such as a hit, fall, or weight-bearing forces.As the complaint indicates the patient experienced a periprosthetic fracture, it can be expected the patient would require additional medical and/or surgical intervention.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MODULAR NECK G 12/14 NECK TAPER USE WITH +0 HEADS ONLY
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17875530
Report Number0001822565-2023-02683
Device Sequence Number4401176
Product Code LPH
UDI-Device Identifier00889024137905
UDI-Public(01)00889024137905(17)320905(10)65508996
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00784802300
Device Lot Number65508996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight89 KG